Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 18, NWS Topeka, KS

November 14, 200610 counties in Kansas

NWS Topeka, KS issued this wind advisory at Nov 14, 2006, 12:14 PM CST for 10 counties in Kansas. It took effect at Nov 15, 2006, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 12:14 PM CST (18:14 UTC)
In effect from
Nov 15, 2006, 3:00 AM CST
Expired
Nov 15, 2006, 12:00 PM CST
In force
9 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 141814
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1214 PM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT ACROSS NORTH CENTRAL KANSAS TONIGHT
THROUGH WEDNESDAY MORNING...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES EAST ACROSS
OKLAHOMA THIS EVENING. THE RESULTANT PRESSURE GRADIENT WILL ALLOW
WINDS TO BECOME SUSTAINED AT 30 TO 35 MPH THROUGH THE ADVISORY
PERIOD.

KSZ008>010-020>022-034>037-150215-
/O.NEW.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1214 PM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY. 

AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES EAST ACROSS
OKLAHOMA THIS EVENING. THIS WILL CAUSE A STRONG PRESSURE GRADIENT
TO SET UP ACROSS NORTH CENTRAL KS OVERNIGHT. WINDS ARE EXPECTED TO
BECOME SUSTAINED AT 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH OVERNIGHT
THROUGH WEDNESDAY MORNING. THIS WILL CREATE HAZARDOUS TRAVELING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...IF DRIVING
WEST OF A MARYSVILLE TO COUNCIL GROVE LINE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

$$
5 follow-up statements
000 
WWUS73 KTOP 142137
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CST TUE NOV 14 2006

.A SURFACE LOW WILL CONTINUE TO DEEPEN ACROSS THE SOUTHERN PLAINS
TONIGHT. AS IT DOES...THE PRESSURE GRADIENT WILL TIGHTEN UP AND
CAUSE WINDS TO INCREASE. A LOW LEVEL JET OF 55 TO 60 KTS IS
PROGGED TO MOVE INTO CENTRAL KANSAS ON THE BACK SIDE OF THE LOW
PRESSURE SYSTEM WHICH SHOULD HELP NORTHERLY SFC WINDS INCREASE TO
AROUND 30 MPH WITH HIGHER GUSTS.

KSZ008>010-020>022-034>037-150600-
/O.CON.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
337 PM CST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST
WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTH AND INCREASE UP TO 30 MPH WITH
GUSTS TO AROUND 45 MPH AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH
WEDNESDAY MORNING. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. ADDITIONALLY MOTORISTS OF
HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE DANGERS OF THESE
WINDS...ESPECIALLY ALONG EAST TO WEST ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

$$

WOLTERS
000 
WWUS73 KTOP 150409
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1009 PM CST TUE NOV 14 2006

.A SURFACE LOW WILL CONTINUE TO DEEPEN ACROSS THE SOUTHERN PLAINS
AS IT TRACKS GRADUALLY EAST OVERNIGHT. THE INCREASING PRESSURE
GRADIENT ...ALONG WITH A LOW LEVEL JET IS FORECASTED TO MOVE INTO
CENTRAL KANSAS OVERNIGHT...CAUSING NORTHERLY SURFACE WINDS TO INCREASE
TO AROUND 30 MPH WITH HIGHER GUSTS. 

KSZ008>010-020>022-034>037-151400-
/O.CON.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1009 PM CST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST
WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTH AND INCREASE UP TO 30 MPH WITH
GUSTS TO AROUND 45 MPH AFTER MIDNIGHT AND CONTINUE THROUGH
WEDNESDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE
ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF
THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS73 KTOP 150939
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
339 AM CST WED NOV 15 2006


KSZ008>010-020>022-034>037-151745-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
339 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTH WINDS WILL AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE
EXPECTED THROUGH LATE MORNING. WINDS WILL DECREASE AROUND NOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE
ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE
OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST
ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS73 KTOP 151022
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
422 AM CST WED NOV 15 2006

KSZ008>010-020>022-034>037-151800-
/O.CON.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
422 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTH WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE
EXPECTED THROUGH LATE MORNING. WINDS WILL DECREASE AROUND NOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE
ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE
OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST
ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS73 KTOP 151746
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1146 AM CST WED NOV 15 2006



KSZ008>010-020>022-034>037-151900-
/O.EXP.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1146 AM CST WED NOV 15 2006

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS ACROSS NORTH CENTRAL KANSAS HAVE SUBSIDED SOMEWHAT AND ARE
FORECAST TO GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE DAY.
THEREFORE THE WIND ADVISORY WILL EXPIRE AT NOON CST TODAY. NORTH
WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL STILL BE
POSSIBLE DURING THE AFTERNOON BEFORE DECREASING TO AROUND 15 MPH
BY EARLY EVENING.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:23 AM CST, 8 hours 51 minutes earlier.

Area forecast discussion, Nov 14, 3:23 AM CST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
323 AM CST TUE NOV 14 2006

.DISCUSSION...

SHORTWAVE TROF OVER THE CWA ATTM MOVING QUICKLY EAST...TAKING WITH
IT THE FEW SPRINKLES IT MANAGED TO PRODUCE. BRIEF PERIOD OF
RIDGING PROGGED TO MOVE OVER THE STATE TODAY AHEAD OF NEXT SYSTEM
SET TO IMPACT THE AREA FROM LATE THIS EVENING THROUGH TOMORROW
MORNING. HAVE HIGHS IN THE 50S ACROSS THE AREA AND SHOULD BE CLOSE
IF NOT A SMIDGE WARMER THAN YESTERDAYS HIGHS.

NOSE OF A VIGOROUS 160+ KT UPPER JET MOVING INTO THE ROCKIES ATTM.
BY THE END OF THE DAY TODAY...JET WILL DROP INTO OKLAHOMA AND
STRENGTHEN A SURFACE LOW. BY MIDNIGHT...UPPER TROF IS POISED OVER
CTRL KS BEFORE DROPPING FURTHER SOUTH INTO OK BY DAYBREAK WED. NOT
A TERRIBLY COLD SYSTEM AS 850MB TEMPS DONT DROP BELOW FREEZING
GENERALLY UNTIL AFTER 12Z WED...THEN SYSTEM MAKES RAPID EXIT BY
THE NOON HOUR.

PRECIPITATION CONCERNS...SOME INSTABILITY AHEAD OF THE TROF IN THE
EVENING SOUTH OF I70...SO BEGAN GRIDS WITH CHANCE TO LIKELY POPS
AFTER 0Z AND INCLUDED THUNDER IN THE EAST CENTRAL. SHOWERS THEN
LIKELY AFTER MIDNIGHT...WITH A RAIN SNOW MIX POSSIBLE ACROSS THE NW
HALF OF THE CWA AFTER 09Z AS EVAPORATIONAL COOLING MAY DROP TEMPS
IN THE COLUMN ENOUGH FOR A FEW FLAKES. 12-18Z WENT TOWARDS COOLER
TEMPS OF THE GFS AND HAVE PAINTED A CHANCE FOR LIGHT SNOW ACROSS
THE NW WITH A RAIN SNOW MIX ACROSS THE SOUTHEAST. NOT EXPECTING
SNOW TO BE A BIG PLAYER AT THIS TIME. HOWEVER WINDS ARE ANOTHER
STORY. WILL CERTAINLY SEE SOME STRONG WINDS AS LOW DEEPENS..MAINLY
AFTER 6Z WITH A PEAK AROUND 12Z. HOWEVER SOME TRENDS IN THE
MODELS HAVE BEEN TO TAKE THE SYSTEM SOUTH...AND IF THAT CONTINUES
DONT KNOW THAT WE WILL MEET ADVISORY CRITERIA. STILL VERY WINDY
WITH SUSTAINED WINDS OF 20 MPH+ ACROSS THE AREA...AND WILL NEED TO
BE WATCHED AS AN ADVISORY FOR EARLY WED IS NOT OUT OF THE
QUESTION.

FOR THE PERIOD THURS-MONDAY...THE UPPER JET IS PROGGED TO REMAIN
OVER THE MIDDLE OF THE COUNTRY...BRINGING SEVERAL SHORTWAVES INTO
THE NORTHEAST WHICH BRING REINFORCING BOUTS OF COOLER AIR TO OUR
NORTH AND EAST. END RESULT WOULD BE TO KEEP TEMPS NEAR NORMAL AND
NO POPS IN THE FORECAST AT THIS TIME. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 14, 5:05 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
505 AM CST TUE NOV 14 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-151115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
505 AM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG
AND SOUTHEAST OF A VALLEY FALLS TO COUNCIL GROVE LINE.

AFTER MIDNIGHT...NORTHERLY WINDS WILL BE ON THE INCREASE ACROSS
THE AREA AND WILL CONTINUE INTO WEDNESDAY. SUSTAINED WINDS OF 20 TO
30 MPH WITH HIGHER GUSTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHERLY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL
CONTINUE THROUGH THE MORNING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.